Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 43561

Case Series
Table of Contents - Year : 2017 | Month : June | Volume : 11 | Issue : 6 | Page : OR01 - OR02

Local Injection of Triamcinolone Acetonide: A Forgotten Aetiology of Cushing’s Syndrome OR01-OR02

Weera Sukhumthammarat, Prapaipan Putthapiban, Chutintorn Sriphrapradang

Correspondence
Dr. Chutintorn Sriphrapradang,
270 Rama 6 Road Ratchatewi, Bangkok, 10400, Thailand
E-mail: chutins@gmail.com

Many different non systemic corticosteroid administrations can cause iatrogenic Cushing ’s Syndrome (CS). We herein report a case series of iatrogenic CS from keloid scars treatment and aesthetic regimen called mesotherapy. Our first patient developed CS after having exceeded recommended dose of intralesional injection of Triamcinolone Acetonide (TAC). Second case presented with CS followed by unidentified mesotherapy treatment for local fat reduction. Subcutaneous injections of dexamethasone were found to be the part of mesotherapy regimen in one case. Physicians should be insightful in prescribing TAC especially in those patients who have high predisposing factors for developing CS. In the same way, off-label mesotherapy combine with corticosteroid can lead to iatrogenic CS and Hypothalamic-Pituitary-Adrenal (HPA) axis suppression. Currently, there are no standard guidelines for mesotherapy treatment. Therefore, further clinical trials on dosage, duration and effective combination of mesotherapy regimens are needed to increase safety uses.